• sandy sandy
    February 15, 2010
    wellbutrin cause daily stomach pain?
    sandy sandy
    February 15, 2010

    having stomach pain while on wellbutrin- is this common? Daily upper stomach area. Thanks-

     

    Sandy

    READ MORE

FROM OUR EXPERTS

  • Judy
    Health Guide
    February 15, 2010
    Judy
    Health Guide
    February 15, 2010

    Hi, Sandy.  I don't know how common it is, but abdominal pain and nausea are listed as possible side effects of Wellbutrin.  Does it seem to matter whether or not you take it with food?  Here is a link to some information about the drug that might be helpful.  If it is really bothersome, you should tell your doctor about it; he/she might suggest something different.  Good luck and let us know if we can be of more help.


FROM OUR COMMUNITY

  • paddy February 16, 2010
    paddy
    February 15, 2010

    February 16, 2010

     

    Sandy,

     

    I have never done this before, so your thanks is appreciated.  I have had depression for so very very long and have taken many meds, most of which never even helped me.  I finally got on an MAO inhabitor, which they seem to put you on last, as there are many side effects, plus alot of foods that you can't eat, etc., but it seemed to really help me, as it took most of my panic attacks away.  I really suffered from them, still do, at times.  I had to go off Nardil when I had surgery in September of 09, and that is why they tried me on Wellbutrin....I was scared of the stomach aches and haven't told my psychiatrist (will next week) as I thought it might be an ulcer.  At times, I feel nothing and it seems to hit me more when I go to bed at night, when I* am lying down!  Also I have been eating junk lately, so that is why I thought it was heartburn. 

    I take tums and this helps somewhat.  Don't know if that goes well with Wellbutrin.  Have you been on any other meds before this one?  I hope this helps you a little, as I understand depression can really get to you.  You feel so much better when the meds are working for you.  Let me hear how you are doing, OK? Paddy

     

     

    READ MORE
    • sandy
      February 16, 2010
      sandy
      February 16, 2010

      Hi Paddy-

      yes-

       

       

      i want to tell you I have had severe depression for 20 years-have taken prozac for 14- then it quit- effexor for only 3 and it quit- prestiq for months and my stomach pain started with it- I had gall bladder removed due to stones almost 2 years ago-and really do not know if it is Ibs or the meds- took cymbalta for awhile and it did not give me any pain' but with well have it back- so I want to be weaned from it and go with the cymbalta only-see my Dr in a couple of weeks- also- benefits were wiped out with prilosic so i only take tums or pepto bismo an hour or two after meds. Keep in touch- glad to hear from you and thank you again for sharing--Sandy

      READ MORE
    • James in Seattle
      June 04, 2014
      James in Seattle
      June 04, 2014

      Paddy, I've been taking wellbutrine for a month now, it's an anti depresent that is supposed to help me with my anxiety/panic attacks due to severe ptsd. (two years I survived attempted homicide, I was shot 5 times and left for dead) I've experienced similar side effects as you; a burning sensation in my stomach, stomach aches only when I'm sitting or attempting to sleep, something about feeling like a pressure on my stomach. I can't sleep at night or very little because of it. Every night I try to sleep, my stomach hurts sooo bad I start thinking thoughts that something is severely wrong with me and Im going to die.

       

      James

      READ MORE
  • paddy February 16, 2010
    paddy
    February 15, 2010

    February 16, 2010

     

    Sandy,

     

    I, too, have started taking Wellbutrin, 300 mg. a few weeks ago and have noticed that I have stomach pains in my upper part of my stomach.  At times, it feels almost like heartburn.  Does yours feel this way?   The past few days, it hasn't been as bad.  As we go along, it will go away.  Hope that you feel better,

    Paddy

     

    READ MORE
    • sandy
      February 16, 2010
      sandy
      February 16, 2010

      thank you- yes-it does feel like a burning pain-but nothing really helps with it. Thank you for your reply--Sandy

      READ MORE
  • RobinG March 19, 2011
    RobinG
    February 15, 2010

    Very good question, I have been on 100 for a week and starting 300 this morning.   All day I've been fine and now all of a sudden I have SEVERE abdominal pain in the upper stomach area. Came on suddenly and it doesnt feel like gas or buring.  Just pain.  Been going on for about 15 mins now. Would this happen 7 hrs after taking it?  TX! Robin  

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.